Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 50, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Mar 30, 2017, 10:36 PM EDT for 4 counties in Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2017, 10:36 PM EDT (02:36 UTC)
- Expired
- Mar 30, 2017, 11:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Boone County, KY, Campbell County, KY, Grant County, KY, Kenton County, KY
The radar
The Cincinnati radar (KILN), 91 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1888 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
847
WUUS51 KILN 310236
SVRILN
KYC015-037-081-117-310300-
/O.NEW.KILN.SV.W.0050.170331T0236Z-170331T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
1036 PM EDT THU MAR 30 2017
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Southern Kenton County in northern Kentucky...
Southern Campbell County in northern Kentucky...
Southern Boone County in northern Kentucky...
North central Grant County in northern Kentucky...
* Until 1100 PM EDT.
* At 1036 PM EDT, a severe thunderstorm was located over Crittenden,
moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Covington, Independence, Erlanger, Alexandria, Elsmere, Walton,
Claryville, Crittenden, Ryland Heights, Visalia, Atwood, Richwood,
Bank Lick, Bracht, White Villa, Fiskburg, Ricedale, Verona, Piner
and White Tower.
This includes the following Interstates...
I-71 in Kentucky between mile markers 75 and 77.
I-75 in Kentucky between mile markers 165 and 175.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3880 8468 3899 8460 3893 8436 3879 8452
3879 8453 3878 8453 3875 8457
TIME...MOT...LOC 0236Z 216DEG 38KT 3881 8462
HAIL...<.75IN
WIND...60MPH
$$
KC3 follow-up statements
641
WWUS51 KILN 310244
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
1044 PM EDT THU MAR 30 2017
KYC081-310253-
/O.CAN.KILN.SV.W.0050.000000T0000Z-170331T0300Z/
Grant KY-
1044 PM EDT THU MAR 30 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL GRANT COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3885 8464 3898 8458 3895 8443 3893 8436
3879 8452 3879 8454
TIME...MOT...LOC 0243Z 216DEG 38KT 3888 8456
$$
KYC015-037-117-310300-
/O.CON.KILN.SV.W.0050.000000T0000Z-170331T0300Z/
Kenton KY-Campbell KY-Boone KY-
1044 PM EDT THU MAR 30 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR SOUTHERN KENTON...SOUTHERN CAMPBELL AND CENTRAL BOONE COUNTIES...
At 1043 PM EDT, a severe thunderstorm was located near Walton, moving
northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Covington, Independence, Erlanger, Alexandria, Walton, Claryville,
Ryland Heights, Visalia, Atwood, Bank Lick, White Villa, Fiskburg,
Ricedale, Piner, White Tower and Bracht.
This includes the following Interstates...
I-71 in Kentucky near mile marker 77.
I-75 in Kentucky between mile markers 169 and 172.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3885 8464 3898 8458 3895 8443 3893 8436
3879 8452 3879 8454
TIME...MOT...LOC 0243Z 216DEG 38KT 3888 8456
HAIL...<.75IN
WIND...60MPH
$$
KC600
WWUS51 KILN 310250
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
1050 PM EDT THU MAR 30 2017
KYC015-310300-
/O.CAN.KILN.SV.W.0050.000000T0000Z-170331T0300Z/
Boone KY-
1050 PM EDT THU MAR 30 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BOONE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3890 8457 3897 8452 3895 8443 3893 8436
3885 8445
TIME...MOT...LOC 0250Z 216DEG 38KT 3894 8450
$$
KYC037-117-310300-
/O.CON.KILN.SV.W.0050.000000T0000Z-170331T0300Z/
Kenton KY-Campbell KY-
1050 PM EDT THU MAR 30 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR CENTRAL KENTON AND SOUTHERN CAMPBELL COUNTIES...
At 1050 PM EDT, a severe thunderstorm was located over Independence,
moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Independence, Alexandria, Claryville, Ryland Heights, White Villa,
Visalia and White Tower.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3890 8457 3897 8452 3895 8443 3893 8436
3885 8445
TIME...MOT...LOC 0250Z 216DEG 38KT 3894 8450
HAIL...<.75IN
WIND...60MPH
$$
KC029
WWUS51 KILN 310255
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
1055 PM EDT THU MAR 30 2017
KYC037-117-310305-
/O.EXP.KILN.SV.W.0050.000000T0000Z-170331T0300Z/
Kenton KY-Campbell KY-
1055 PM EDT THU MAR 30 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KENTON AND SOUTHERN
CAMPBELL COUNTIES WILL EXPIRE AT 1100 PM EDT...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire.
Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.
LAT...LON 3890 8457 3897 8452 3895 8443 3893 8436
3885 8445
TIME...MOT...LOC 0255Z 216DEG 38KT 3897 8447
$$
KCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 9:16 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Mar 30, 9:16 PM EDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 916 PM EDT Thu Mar 30 2017 .SYNOPSIS... Showers and thunderstorms can be expected tonight, as a low pressure system and its associated cold front move through the Ohio Valley. The low will move slowly off to the east on Friday, with some showers lingering on its backside. High pressure will offer dry weather and cooler temperatures for this weekend. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... Severe threat has rapidly diminish across the region given loss of instability and and outflow boundary pushing into our western zones. Showers and embedded thunderstorms are still expected overnight ahead of a cold front. However, severe weather is not anticipated. Some locally heavy rain will be possible where thunderstorms persist. Temperatures will fall into the lower to mid 50s by sunrise Friday as the frontal boundary works its way east. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... Surface and upper level closed low will be occluding on Friday, slowly pushing east to a position off the lower New England/mid Atlantic Coast by Friday night. Showers will be likely early on in our far east, with a lingering threat for showers across the remainder of the region until the center of the upper level low pulls sufficiently away. With mainly cloudy skies and some CAA, temperatures will not warm all that much from the morning lows. Highs will range from the mid 50s west to near 60 east. Clouds will linger into Friday night while the threat for lingering showers tapers off from west to east. It will be cool with lows dropping into the upper 30s to the lower 40s. && .LONG TERM /SATURDAY THROUGH THURSDAY/... Extended period begins with the region in the wake of a departing H5 low. H5 ridge and sfc high will build in for Saturday bringing cloudy but dry conditions. Highs will range from the upper 40s to mid 50s. The dry weather will continue into Sunday. Temperatures will rebound into the upper 50s to mid 60s. Models begin to show their differences by late Sunday as another system ejects out of Texas. The GFS is the weakest and slowest with the system as it moves to east of the MS River. The ECMWF and CMCnh are quicker and stronger. Continued with high chance of rain across the fa, especially in the south. Kept a chance of thunder for the southern sections also. The system pulls east Monday night, leaving the region dry for Tuesday. Another upper low swings out of the central plains on Wednesday, bringing another chance of showers and thunderstorms for the later half of the week. && .AVIATION /01Z FRIDAY THROUGH TUESDAY/... Low pressure and its associated cold front will move east into the Great Lakes and Ohio Valley through the tonight. As it does, showers and thunderstorms will be on the increase, with the highest threat for precipitation coming in the 02Z to 09Z time frame as a semi cluster/linear feature works its way east across the terminals. Depending on the location at this given time, either TEMPO thunder or VCTS has been used. Aviators can expect MVFR conditions in thunderstorms. Atmosphere will be conducive to locally heavy rain/IFR visibilities in thunderstorms, but this will have to be handled in a short term TEMPO as the system starts to evolve. Gusty winds this afternoon will decouple and become more stable by this evening. On Friday, an upper level closed low will move east across the Ohio Valley, with substantial instability having moved east with the cold front. Some lingering showers east and spotty showers west are expected with the upper level low. Ceilings will be firmly in the MVFR lower category, i.e. in the 1000 to 2000 foot range. For Friday night, upper level low will continue to move to the mid Atlantic/southern New England coast. Shower threat will taper of but low ceilings will remain in the MVFR/IFR category. OUTLOOK...MVFR to IFR ceilings likely Friday night into Saturday. MVFR ceilings and visbilities possible Monday into Tuesday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hickman NEAR TERM...Hickman SHORT TERM...Hickman LONG TERM...Sites AVIATION...Hickman
Hazardous weather outlook, Mar 30, 9:13 PM EDT, 1 hour 23 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 913 PM EDT Thu Mar 30 2017 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-311100- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 913 PM EDT Thu Mar 30 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. Showers and embedded thunderstorms will move into the Ohio Valley overnight ahead of a cold front. Gusty winds and small hail may accompany thunderstorms, along with locally heavy rain. Some localized flooding issues may develop where thunderstorms persist. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Mar 30, 7:21 PM EDT, 3 hours 15 minutes before
Special Weather Statement National Weather Service Wilmington OH 721 PM EDT THU MAR 30 2017 OHZ026-302345- Hardin OH- 721 PM EDT THU MAR 30 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HARDIN COUNTY UNTIL 745 PM EDT... At 721 PM EDT, radar indicated a strong thunderstorm near Alger, moving northeast at 55 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Pea size hail... Locations impacted include... Ada, Alger, Mcguffey, Huntersville and Dola. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 4064 8386 4065 8388 4082 8388 4082 8363 TIME...MOT...LOC 2321Z 220DEG 49KT 4070 8392 Novak
Special weather statement, Mar 30, 8:25 PM EDT, 2 hours 11 minutes before
Special Weather Statement National Weather Service Wilmington OH 825 PM EDT THU MAR 30 2017 OHZ034-042-310100- Darke OH-Mercer OH- 825 PM EDT THU MAR 30 2017 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN DARKE AND MERCER COUNTIES UNTIL 900 PM EDT... At 824 PM EDT, radar indicated strong thunderstorms along a line extending from 6 miles east of Monroe to 6 miles northwest of Union City, moving northeast at 40 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Frequent cloud-to-ground lightning... Very heavy rain... Locations impacted include... Celina, Coldwater, St. Henry, Fort Recovery, Rockford, Wabash, Mendon, Burkettsville, North Star, Montezuma, New Weston, Chattanooga, Tama, North Dayton, Rose Hill, Cosmos, Eldora Speedway and Carthagena. Do not stay in the open or seek shelter under trees when lightning threatens. Move indoors when thunderstorms approach. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 4073 8448 4031 8455 4026 8480 4073 8480 TIME...MOT...LOC 0024Z 238DEG 33KT 4072 8483 4027 8492 KC
Special weather statement, Mar 30, 9:09 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Wilmington OH
909 PM EDT THU MAR 30 2017
OHZ072-080-310145-
Highland OH-Clinton OH-
909 PM EDT THU MAR 30 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CLINTON COUNTY UNTIL 945
PM EDT...
At 909 PM EDT, radar indicated a strong thunderstorm near New Vienna,
moving north at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Frequent cloud-to-ground lightning...
Locations impacted include...
Wilmington, Sabina, New Vienna, Martinsville, Melvin, Lees Creek,
Reesville, New Antioch, Morrisville and Burtonville.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3951 8384 3949 8358 3942 8359 3928 8369
3928 8385
TIME...MOT...LOC 0109Z 200DEG 28KT 3933 8377
KCSpecial weather statement, Mar 30, 10:10 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1010 PM EDT THU MAR 30 2017
KYZ094-095-310245-
Owen KY-Grant KY-
1010 PM EDT THU MAR 30 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN GRANT AND CENTRAL
OWEN COUNTIES UNTIL 1045 PM EDT...
At 1010 PM EDT, radar indicated a strong thunderstorm over Owenton,
moving northeast at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Williamstown, Owenton, Glencoe, Monterey, Gratz, Stewartsville, Elk
Lake, Long Ridge, New Liberty, Squiresville, Twin Bridges, Needmore,
Elmer Davis Lake, Holbrook and Lawrenceville.
This includes I-75 in Kentucky near mile marker 154.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3839 8488 3840 8489 3842 8488 3843 8493
3845 8491 3846 8492 3846 8494 3844 8494
3845 8496 3847 8496 3849 8499 3851 8498
3852 8499 3871 8483 3863 8456
TIME...MOT...LOC 0210Z 219DEG 33KT 3854 8486
KCSpecial weather statement, Mar 30, 10:17 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1017 PM EDT THU MAR 30 2017
INZ066-074-OHZ070-077-310245-
Franklin IN-Dearborn IN-Hamilton OH-Butler OH-
1017 PM EDT THU MAR 30 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DEARBORN...
NORTHWESTERN HAMILTON AND CENTRAL BUTLER COUNTIES UNTIL 1045 PM
EDT...
At 1016 PM EDT, radar indicated a strong thunderstorm over Bright,
moving northeast at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Hamilton, Fairfield, Oxford, Forest Park, Monroe, Trenton, Harrison,
Lawrenceburg, Greendale, Bright, Hidden Valley, Ross, Cleves, Seven
Mile, Shawnee, Taylor Creek, Dry Ridge, Blue Jay, Dunlap and
Darrtown.
This includes the following Interstates...
I-74 in Indiana between mile markers 168 and 171.
I-74 in Ohio between mile markers 0 and 10.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3957 8466 3957 8459 3943 8437 3915 8475
3911 8479 3910 8483 3908 8487 3920 8495
TIME...MOT...LOC 0216Z 218DEG 38KT 3920 8484
FranksSpecial weather statement, Mar 30, 10:34 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1034 PM EDT THU MAR 30 2017
KYZ091>093-095-096-310300-
Boone KY-Pendleton KY-Kenton KY-Campbell KY-Grant KY-
1034 PM EDT THU MAR 30 2017
...A STRONG THUNDERSTORM WILL AFFECT KENTON...CENTRAL CAMPBELL...
SOUTHERN BOONE...NORTHEASTERN GRANT AND NORTHWESTERN PENDLETON
COUNTIES UNTIL 1100 PM EDT...
At 1034 PM EDT, radar indicated a strong thunderstorm over
Crittenden, moving northeast at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Frequent cloud-to-ground lightning...
Locations impacted include...
Covington, Independence, Erlanger, Edgewood, Alexandria, Highland
Heights, Taylor Mill, Fort Wright, Southgate, Walton, Claryville,
Crittenden, Wilder, New Richmond, Dry Ridge, Cold Spring, Ryland
Heights, Crestview, Fairview and Kenton Vale.
This includes the following Interstates...
I-71 in Kentucky between mile markers 76 and 77.
I-75 in Kentucky between mile markers 161 and 173.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3877 8467 3878 8466 3879 8469 3907 8451
3897 8429 3894 8427 3868 8457
TIME...MOT...LOC 0234Z 218DEG 35KT 3879 8463
KCThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 10:10 PM EDT | Special Weather Statement | ILN | Grant, Owen | 35 min |
| Mar 30, 10:34 PM EDT | Special Weather Statement | ILN | Campbell, Kenton | 26 min |
| Mar 30, 11:51 PM EDT | Areal Flood Advisory | ILN | Bracken, Lewis, Mason, Robertson | 3 hr |
| Mar 31, 1:20 AM EDT | Areal Flood Advisory | ILN | Bracken, Lewis, Mason, Robertson | 3 hr |
| Mar 31, 4:10 AM EDT | Areal Flood Advisory | ILN | Bracken, Lewis, Mason, Robertson | 5 hr |
| Mar 31, 5:57 AM EDT | Areal Flood Advisory | ILN | Lewis | 4 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.